Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 11, NWS Grand Forks, ND

September 30, 201314 counties in North Dakota; 13 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Sep 30, 2013, 3:25 PM CDT for 14 counties in North Dakota; 13 counties in Minnesota. It took effect at Oct 1, 2013, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2013, 3:25 PM CDT (20:25 UTC)
In effect from
Oct 1, 2013, 10:00 AM CDT
Expired
Oct 1, 2013, 6:08 PM CDT
In force
8 hr
Issued by
NWS Grand Forks, ND
All 27 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WWUS73 KFGF 302025
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CDT MON SEP 30 2013

...STRONG WEST WINDS WILL DEVELOP TUESDAY...

.WEST WINDS WILL INCREASE LATE TONIGHT...AND GUST TO AROUND 45 MPH
ON TUESDAY FOR EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA.
STRONG WINDS ABOVE THE SURFACE WILL MIX TO THE SURFACE LATE
TUESDAY MORNING THROUGH TUESDAY AFTERNOON...AS A COLD FRONT MOVES
FROM WEST TO EAST. THIS WILL CREATE STRONG WINDS FROM 25 TO 40 MPH
WITH HIGHER GUSTS ON TUESDAY.

IN ADDITION...EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6 FEET BY
TUESDAY AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET ON TUESDAY.

MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038-
039-054-020000-
/O.NEW.KFGF.WI.Y.0011.131001T1500Z-131002T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS
325 PM CDT MON SEP 30 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY. 

* TIMING...STRONG WINDS WILL INCREASE TUESDAY MORNING IN NORTHEAST
  NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE THROUGH
  TUESDAY AFTERNOON.

* WINDS...WEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO AROUND 45 MPH
  ARE EXPECTED ON TUESDAY.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS
  LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED
  LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN
  SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

DK
6 follow-up statements
203 
WWUS73 KFGF 010220
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
920 PM CDT MON SEP 30 2013

...STRONG WEST WINDS WILL DEVELOP TUESDAY...

.WEST WINDS WILL INCREASE LATE TONIGHT...AND GUST TO AROUND
45 MPH ON TUESDAY FOR EASTERN NORTH DAKOTA INTO NORTHWEST
MINNESOTA. STRONG WINDS ABOVE THE SURFACE WILL MIX TO THE SURFACE
LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON...AS A COLD FRONT
MOVES FROM WEST TO EAST. THIS WILL CREATE STRONG WINDS FROM 25 TO
40 MPH WITH HIGHER GUSTS ON TUESDAY.

IN ADDITION...EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6 FEET BY
TUESDAY AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET ON TUESDAY.

MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038-
039-054-020000-
/O.CON.KFGF.WI.Y.0011.131001T1500Z-131002T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS
920 PM CDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
TUESDAY...

* TIMING...STRONG WINDS WILL INCREASE TUESDAY MORNING IN 
  NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE 
  THROUGH TUESDAY AFTERNOON. 

* WINDS...WEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO AROUND 45 
  MPH ARE EXPECTED ON TUESDAY. 

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED 
  LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN 
  SUSCEPTIBLE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
280 
WWUS73 KFGF 010905 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
405 AM CDT TUE OCT 1 2013

...STRONG WEST WINDS WILL DEVELOP TODAY...

.WEST WINDS WILL INCREASE THIS MORNING...AND GUST TO AROUND 40
TO 45 MPH THIS AFTERNOON ACROSS EASTERN NORTH DAKOTA INTO
NORTHWEST MINNESOTA. EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6
FEET BY THIS AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET THIS
EVENING.

MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038-
039-054-020000-
/O.CON.KFGF.WI.Y.0011.131001T1500Z-131002T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS
405 AM CDT TUE OCT 1 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...STRONG WINDS WILL INCREASE THIS MORNING IN NORTHEAST
  NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE THROUGH THE 
  AFTERNOON.

* WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 TO
  45 MPH ARE EXPECTED TODAY.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED 
  LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN 
  SUSCEPTIBLE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ROGERS
649 
WWUS73 KFGF 011535
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1035 AM CDT TUE OCT 1 2013

...STRONG WEST WINDS WILL DEVELOP TODAY...

.WEST WINDS WILL INCREASE THIS MORNING...AND GUST TO AROUND 35 TO
45 MPH THIS AFTERNOON ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST
MINNESOTA. EXPECT LARGE WAVES NEAR LAKES FROM 4 TO 6 FEET BY THIS
AFTERNOON. WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING.

MNZ001>009-013>017-022-023-027-NDZ006>008-014>016-024-026>030-038-
039-054-020000-
/O.CON.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
DETROIT LAKES...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...ADAMS
1035 AM CDT TUE OCT 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG WINDS WILL INCREASE THIS MORNING IN NORTHEAST 
  NORTH DAKOTA INTO NORTHWEST MINNESOTA...AND CONTINUE THROUGH 
  THE AFTERNOON. 

* WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 35 
  TO 45 MPH ARE EXPECTED TODAY. 

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED 
  LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN 
  SUSCEPTIBLE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JK
631 
WWUS73 KFGF 011748
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1248 PM CDT TUE OCT 1 2013

...STRONG WEST WINDS THIS AFTERNOON...

.WEST WINDS STARTING TO GUST TO AROUND 35 TO 45 MPH THIS
AFTERNOON ACROSS NORTHEASTERN NORTH DAKOTA INTO NORTHWEST
MINNESOTA. WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING. EXPECT
LARGE WAVES ALONG EASTERN LAKE SHORES FROM 4 TO 6 FEET THIS
AFTERNOON.

MNZ002-003-022-023-027-NDZ039-011900-
/O.CAN.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER-CASS-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...DETROIT LAKES...FARGO
1248 PM CDT TUE OCT 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL BE STRONG THIS AFTERNOON THOUGH WEAKER THAN PREVIOUSLY
EXPECTED THUS THE ADVISORY HAS BEEN CANCELLED.

$$

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-038-054-
020000-
/O.CON.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...ADAMS
1248 PM CDT TUE OCT 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG WINDS THIS AFTERNOON IN NORTHEAST NORTH DAKOTA
  INTO NORTHWEST MINNESOTA.

* WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 35 
  TO 45 MPH ARE EXPECTED TODAY. 

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED 
  LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN 
  SUSCEPTIBLE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JK
825 
WWUS73 KFGF 011952
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT TUE OCT 1 2013

...STRONG WEST WINDS THIS AFTERNOON...

.WEST WINDS GUSTING TO 35 TO 47 MPH THIS AFTERNOON ACROSS
NORTHEASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. WINDS WILL
SUBSIDE LATER THIS AFTER AROUND SUNSET. EXPECT LARGE WAVES ALONG
EASTERN LAKE SHORES FROM 4 TO 6 FEET THIS AFTERNOON.

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-038-054-
020000-
/O.CON.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...ADAMS
252 PM CDT TUE OCT 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG WINDS THIS AFTERNOON IN NORTHEAST NORTH DAKOTA 
  INTO NORTHWEST MINNESOTA. 

* WINDS...WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 35 TO
  47 MPH ARE EXPECTED TODAY.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN...LAKE OF THE WOODS AND THE UPPER AND LOWER RED 
  LAKES. THESE STRONG WINDS MAY RESULT IN ROADBED EROSION IN 
  SUSCEPTIBLE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JK
943 
WWUS73 KFGF 012308
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
608 PM CDT TUE OCT 1 2013

...WIND ADVISORY IS CANCELLED...

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-038-054-
020015-
/O.CAN.KFGF.WI.Y.0011.000000T0000Z-131002T0000Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...ADAMS
608 PM CDT TUE OCT 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL CONTINUE TO DECREASE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Sep 30, 3:25 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 30, 3:25 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CDT MON SEP 30 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 315 PM CDT MON SEP 30 2013

THE MAIN CHALLENGE WILL BE PRECIP CHANCES AND HIGH WINDS TOMORROW.
MODELS ARE IN DECENT AGREEMENT THROUGH THU...WITH SOME DIFFERENCES
THEREAFTER WITH A LARGE STORM BY THE WEEKEND. WILL USE A GFS/NAM
BLEND FOR THE FIRST 4 DAYS OF THE FORECAST.

FOR TONIGHT...EXPECT SOME SHOWERS MOVING ACROSS THE NORTHERN 1/3
OF THE AREA. A SHORTWAVE AND ASSOCIATED LARGE SCALE
LIFT/SATURATION SHOULD PRODUCE A BAND OF SHOWERS IN THE NORTH. A
COLD FRONT WILL ALSO MOVE IN BEHIND THE SHOWERS...AND WINDS SHOULD
BECOME WESTERLY LATE AND INCREASE TOWARDS MORNING.

ON TUE...EXPECT A VERY WINDY DAY WITH 40-45KT TO MIX EFFICIENTLY
FROM THE WEST. A DEEP ADIABATIC LAYER UP TO AROUND 800MB WILL
DEVELOP FROM WEST TO EAST BY 15Z...AND EXPECT WINDS FROM 30 TO 40
MPH WITH GUSTS TO AROUND 45 MPH POSSIBLE IN THE NORTHERN 2/3 OF THE
FORECAST AREA. GIVEN THE HIGH CONFIDENCE STRONG WINDS...WE WILL
ISSUE A WIND ADVISORY FOR ALL BUT THE SOUTHERN FORECAST AREA FROM
15Z-00Z TOMORROW. TEMPS WILL BE COOLER THAN TODAY AND BE AROUND
NORMAL FOR THE FIRST DAY OF OCTOBER.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM CDT MON SEP 30 2013

FOR WED/THU...EXPECT INCREASING CHANCES FOR SHOWERS WITH PWATS
INCREASING OVER AN INCH BY LATE WED NIGHT. THERE WILL ALSO BE A
THREAT FOR ELEVATED THUNDER IN THE SOUTH WED NIGHT/THU AND WILL
MENTION...WITH SHOWALTERS AROUND -2C AND STRONG LIFT NEAR THE WARM
FRONT. TEMPS WILL BE COOL WITH CLOUDS AND PRECIP...AND IT MAY BE
EVEN COLDER THU IF WE DON/T SEE ANY INSOLATION.

FRIDAY TO MONDAY... WIDE SPREAD IN MORNING MODELS SOLNS FOR THE
WEEKEND PERIOD. UNCERTAINTY ABOUNDS WITH STRENGTH AND EVOLUTION OF
UPPER LEVEL TROUGH AS IT MOVES OUT OF INTERMOUNTAIN WEST AND INTO
THE PLAINS FRIDAY. ECMWF WRAPS THE SYSTEM UP WITH A UPPER AND SFC
LOW TRACK FROM NEBRASKA PANHANDLE TO THE MN ARROWHEAD BY SUN
12Z...PRODUCING A RAIN SNOW MIX. WHEREAS THE GEM/GFS TAKE A LESS
INTENSE AND MORE WEST TO EAST TRACK AND CENTER THE LOW SUN MORNING
IN SOUTHERN OR EASTERN WISCONSIN. NONETHELESS GIVEN THE SW FLOW AND
AMPLE MOISTURE AHEAD OF THE SYSTEM A POTENTIALLY WET AND COOL FEW
DAYS IN STORE WITH SIGNIFICANT RAINFALLS...HARVEST DELAYING...
ACROSS THE SOUTHERN HALF OF FA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1240 PM CDT MON SEP 30 2013

VFR THE REST OF TODAY. SHOWERS ALONG WESTERLY WIND SHIFT AS FROPA
OCCURS...3Z DVL...AROUND 5Z GFK AND FAR...6Z TVF...9Z BJI. WINDY
TOMORROW WITH WEST WINDS 20 TO 30 AND GUSTS TO 30 TO 40KTS.

&&

.FIRE WEATHER...
ISSUED AT 315 PM CDT MON SEP 30 2013

A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND
TONIGHT...USHERING IN COOLER AND WINDY CONDITIONS FOR TUESDAY.
TEMPERATURES WILL RANGE FROM THE MID 60S TO LOWER 70S. WESTERLY
WINDS ARE EXPECTED TO BE FROM 25 TO 35 MPH...WITH GUSTS APPROACHING
45 MPH. DRIER AIR AND COOLER TEMPERATURES ON TUESDAY WILL DROP
MINIMUM HUMIDITIES AGAIN INTO THE 30 TO 35 PERCENT RANGE...WITH
SOME POCKETS OF 25 TO 30 PERCENT VALUES. CURRENT FIRE DANGER
RATINGS ARE LOW FOR MINNESOTA...WITH LOW TO MEDIUM RATINGS IN
EASTERN NORTH DAKOTA. HOWEVER...CONSIDERING THE
FACTORS...INCLUDING THE POTENTIAL FOR DRY AIR AND VERY GUSTY
WINDS...EXPECT NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
FORECAST AREA FOR TUESDAY. WILL HAVE TO MONITOR CONDITIONS FOR ANY
POSSIBLE CHANGES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR NDZ006>008-
     014>016-024-026>030-038-039-054.

MN...WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR MNZ001>009-
     013>017-022-023-027.

&&

SHORT TERM...DK
LONG TERM...JK/DK
AVIATION...JK
FIRE WEATHER...HOPKINS
Hazardous weather outlook, Sep 30, 7:04 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
704 AM CDT MON SEP 30 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
704 AM CDT MON SEP 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY WILL SEE WEST WINDS INCREASING TO 25 TO 40 MPH...STRONGEST
NORTHERN NORTH DAKOTA INTO THE NORTHERN AND CENTRAL RED RIVER
VALLEY. THESE WINDS WILL BE LOCATED SOUTH OF A LOW PRESSURE SYSTEM
OVER CENTRAL MANITOBA.

A STORM SYSTEM WILL BRING A GOOD CHANCE FOR SHOWERS THURSDAY INTO
FRIDAY NIGHT...BUT THE THREAT FOR THUNDERSTORMS IS LOW. BUT
DEPENDING ON THE TRACK OF THE STORM SYSTEM SOME LOCATIONS COULD
SEE AN INCH OR SO OF RAINFALL WITH BEST CHANCE SOUTHEASTERN NORTH
DAKOTA INTO NORTH CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

Nearby

Wind Advisories in North Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.